How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr Baker Your Own Question
Dr Baker
Dr Baker, Family Physician
Category: Medical
Satisfied Customers: 4971
Experience:  MD
108371854
Type Your Medical Question Here...
Dr Baker is online now

I need advice about antidepressant medication, It's been

This answer was rated:

Hello I need advice about antidepressant medication
JA: How long have you been using the antidepressant? Has it helped at all?
Customer: It's been about 10 weeks and I feel worse than when I first started it - I'm not sure if it's side effects of medication or not
JA: Got it. Have you seen a doctor about this?
Customer: I have and I'd like some other opinions though about possibly tapering off and how to do that and talking about the side effects to see if these maybe caused by meds
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Doctor should know?
Customer: No I don't think so

Thank you for contacting Just Answer

I am sorry to hear, which one are you taking? What symptoms do you have?

Customer: replied 10 days ago.
I've been taking mirtazipine 15mg for 10 weeks now. I had it some years ago and it seemed to work for the chronic insomnia I had . I can't remember how long I took it for and how I tapered it last time (6 years ago). The first 6 weeks this time I felt really bad with anxiety and then seemed to settle don for a couple of weeks with better sleep feeling more normal, then I started to sleep less until now with awful insomnia again and very bad anxiety / fear feelings . Have some things going on at work so I don't know if that's making things worse or mirtazipine is heightening that .

Okay, thanks, ***** ***** ever used anything else?

Customer: replied 10 days ago.
fluoxetine , which was OK - I'm really concerned about tapering from one to another and the time scales etc - I had bad experiences before , I'm not sure if I'd rather stop altogether

I think you are right. I would therefore consider an alternative, if sleep is a major issue you then Amitriptyline works well for that

At 15mg you could take it on alternate days for a week, then every 3 days for a week and then stop

Then decide if you are much better without it

Dr Baker and 4 other Medical Specialists are ready to help you
Customer: replied 10 days ago.
OK thanks, ***** ***** have a good record of minimal side effects generally ?

Yes, SSRIs have the better side effect profile. But amitriptylije is sedating so helps with sleep